MAUDE Adverse Event Report: ENCORE MEDICAL L.P. CLP HIP; HIP, STEM, CLP, LATERAL OFFSET, SIZE#6, IMPLANT, POLISHED NECK

ENCORE MEDICAL L.P. CLP HIP; HIP, STEM, CLP, LATERAL OFFSET, SIZE#6, IMPLANT, POLISHED NECK
Model Number 931-40-756
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/13/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - stem was put in too distal, leaving patient's leg significantly shorter than the other leg.Stem was removed and replaced with a modular stem from another vendor.Also, liner and head were replaced by another vendor as well.
 
Additional Manufacturer Narrative
The reason for this revision surgery was reported as surgeon error.The previous surgery and the surgery detailed in this event occurred 4 years and 5 months apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.A review of the device history records (dhr) shows that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There was a nonconformance associated with the main part # 931-40-756, liner/non-hooded-neu, mp9, hxe-plus, 40mm which documents that out of (b)(4) parts lot 1 part was rejected and scrapped.All other items in the lot were met with fit, form and function requirements.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to surgeon error.There were no findings during this evaluation that indicate the reported devices were defective.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may also contribute to an event that are outside the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document as if it becomes available.
 
Additional Manufacturer Narrative
Manufacture narrative: the reason for this revision surgery was reported as surgeon error.The previous surgery and the surgery detailed in this event occurred 4 years and 5 months apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmr) associated with the main part.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to surgeon error.There were no findings during this evaluation that indicate thereported devices were defective.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may also contribute to an event that are outside the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document as if it becomes available.

Brand Name
CLP HIP
Common Device Name
HIP, STEM, CLP, LATERAL OFFSET, SIZE#6, IMPLANT, POLISHED NECK
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer Contact
kiersten soderman
9800 metric blvd
austin, tx 78758-5445 
MDR Report Key13161487
Report Number1644408-2021-01537
Device Sequence Number14447891
Product Code KWA
UDI-Device Identifier00888912099783
UDI-Public(01)00888912099783
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K052320
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/09/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/22/2022
Device Model Number931-40-756
Device Catalogue Number426-11-060
Device Lot Number418N1014
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2021
Supplement Date Received by Manufacturer01/18/2022
Initial Report FDA Received Date01/04/2022
Supplement Report FDA Received Date02/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/24/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
400-03-401 LOT 870B1072.; 400-03-401 LOT 870B1072.; 426-11-060 LOT 418N1014.; 931-40-756 LOT 763N1942.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale